Ohio, 2022

Flooding in Ohio, January 1, 2022

January 1, 2022 · NWS RLX · 11 events in 4 counties and zones

A warm front stalled north of the Ohio Valley early on January 1st as a low pressure system developed near the area. These features brought widespread moderate to heavy rainfall to the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A warm front stalled north of the Ohio Valley early on January 1st as a low pressure system developed near the area. These features brought widespread moderate to heavy rainfall to the area. A cold front associated with this low pressure system crossed through the Ohio Valley early on January 2nd, with rain continuing ahead of the front. Widespread rainfall amounts of over 2 inches fell across portions of Ohio and multiple roads were impassable for a time due to flooding throughout the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jan 1, 2:57 PM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Jan 1, 2:57 PM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
257 PM EST Sat Jan 1 2022

.SYNOPSIS...
Widespread rain will continue into this evening, with flooding
issues possible. Rain transitions to snow showers late Sunday
into Monday morning. High pressure prevails thereafter.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 245 PM Saturday...

Widepsread moderate to heavy rain remains over and north of the
Ohio Valley into the northern part of the CWA early this
afternoon, with more isolated activity elsewhere, as the warm
front slowly lifts north. As the upper level trough begins to
shift west towards the area tonight, the axis of the most
widespread and heaviest rain will shift back across the area
from northwest to southeast. Between now and tonight, the axis
of heaviest rainfall is expected to remain from our NE KY
counties through the counties south of the Ohio River and north
of a Charleston-Elkins line, where at least 1.25" of rain is
forecast to fall. Much of the rest of the CWA could see around
an inch of rain. The actual cold front doesn't look to push
through the area until Sunday morning, which could be
accompanied by some showers that push across the area. Highs
tomorrow are likely to be in the morning, with temperatures
falling even during the daytime hours once the front passes.
Some spots in the mountains may change over to snow during the
later afternoon hours, but most snow will likely hold off until
the short term part of the forecast.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 117 PM Saturday...

The cold front should be located well to our southeast at the
beginning of the period.

However, an area of low pressure moving up the boundary should act
to keep a chance of precipitation across our southeastern counties
through Sunday night.  Expect the precipitation to transition to
snow before ending. Snow accumulations Sunday night should
range from 1-2 inches across the mountain ridges to less than
an inch across the lower elevations closer to the mountains.

High pressure will take control Monday and then remain in
control through this period.

High temperatures on Monday will be in the 20s across the higher
elevations with 30s across the remainder of the area.

Southwest winds and sunshine should allow temperatures on Tuesday to
be much warmer with 30s across the higher elevations and 40s across
much of the remainder of the area.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1125 AM Saturday...

A cold front pushes southeast across the area on Wednesday.
There appears to be limited moisture with this feature. We may
see some showers across the north. However, much of the area
should remain dry.

Models then suggest an area of low pressure will develop along
the boundary to our southwest and then will move northeast
through the remainder of the period. Current thinking is that
the low will pass just to our southwest Thursday into Thursday
night with precipitation chances for portions of the area into
Friday.

The airmass is expected to be cold enough for the precipitation
to begin as snow. However, it should mix with or change to rain
across portions of the west Virginia lowlands as well as the
southern mountains on Thursday.

Above normal temperatures on Wednesday should give way to well
below normal readings by Friday. In fact, much of the lowland
counties may not reach 30 degrees for a high on Friday.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 1240 PM Saturday...

Much of the northern and central parts of the area are under IFR
to even LIFR conditions, while much of the southern part of the
area has cleared somewhat. However, overcast and lowering skies
are forecast to spread back south and east across the rest of
the area as the front pushes southward. IFR to LIFR ceiling and
lower visibility in areas of rain and mist will then persist
through the remainder of the TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing or reductions back to IFR or LIFR
could differ from TAFs.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  M    M    M    H    H    M    M    H    H    L    L    M
HTS CONSISTENCY  H    H    H    H    H    H    M    M    H    H    H    H
BKW CONSISTENCY  H    M    H    H    H    H    H    H    H    M    H    H
EKN CONSISTENCY  M    H    H    H    H    H    H    M    M    M    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
CKB CONSISTENCY  H    L    M    H    H    H    H    H    H    H    H    H

AFTER 18Z SUNDAY...
IFR conditions expected in some snow showers Sunday night.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 1 AM EST Sunday for WVZ005>011-013>020-
     024>032-039-040.
OH...Flood Watch until 1 AM EST Sunday for OHZ075-076-083>087.
KY...Flood Watch until 1 AM EST Sunday for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...JSH/FK
NEAR TERM...FK
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...FK
Hazardous weather outlook, Jan 1, 4:32 AM EST, 13 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
432 AM EST Sat Jan 1 2022

KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-024>026-020945-
Greenup-Carter-Boyd-Lawrence KY-Gallia-Lawrence OH-Wayne-Cabell-
Mason-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-
432 AM EST Sat Jan 1 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, and portions of southern West Virginia and
western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

  Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Creek or river flooding is also possible into Sunday. The rain
transitions to snow Sunday night into Monday morning with minor
snow accumulations expected. This combined with any ponding water
freezing overnight could cause slick spots on roadways.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ075-076-083>085-WVZ008>011-016>020-027>032-039-040-020945-
Athens-Washington-Jackson OH-Vinton-Meigs-Jackson WV-Wood-Pleasants-
Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-
Harrison-Taylor-Upshur-Barbour-
432 AM EST Sat Jan 1 2022

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Creek or river flooding is also possible into Sunday. The rain
transitions to snow Sunday night into Monday morning with minor
snow accumulations expected. This combined with any ponding water
freezing overnight could cause slick spots on roadways.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ517-519-521-020945-
Northwest Fayette-Northwest Nicholas-Northwest Webster-
432 AM EST Sat Jan 1 2022

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal threat for sever thunderstorms and a slight risk
for excessive rainfall today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Creek or river flooding is also possible into Sunday. The rain
transitions to snow Sunday night into Monday morning with snow
accumulations up to 1-2 inches possible. This combined with any
ponding water freezing overnight could cause slick spots on roadways.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-034-515-020945-
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-
432 AM EST Sat Jan 1 2022

This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast West Virginia and southern West Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk for both severe thunderstorms and excessive
rainfall today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Creek or river flooding is also possible into Sunday. The rain
transitions to snow Sunday night into Monday morning with snow
accumulations up to 1-2 inches possible. This combined with any
ponding water freezing overnight could cause slick spots on roadways.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-WVZ516-518-520-522>526-020945-
Perry-Morgan-Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
432 AM EST Sat Jan 1 2022

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of northeast West Virginia and southeast West
Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk for excessive rainfall and a marginal risk
for severe thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The rain transitions to snow Sunday night into Monday morning with
minor snow accumulations possible and with up to 1-2 inches
in the higher terrain. This combined with any ponding water freezing
overnight could cause slick spots on roadways.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jan 1, 4:54 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
454 PM EST Sat Jan 1 2022

WVZ015-027-517-519-012230-
Clay WV-Kanawha WV-Northwest Nicholas WV-Northwest Fayette WV-
454 PM EST Sat Jan 1 2022

...A strong thunderstorm will impact portions of west central
Nicholas, east central Kanawha, southern Clay and north central
Fayette Counties through 530 PM EST...

At 454 PM EST, Doppler radar was tracking a strong thunderstorm 8
miles north of Pratt, or 14 miles east of Charleston, moving east at
45 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clay, Cedar Grove, East Bank, Glasgow, Pratt, Glen, Pinch, Bickmore,
Swiss, Indore, Bentree, Drennan and Pond Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3822 8152 3844 8145 3850 8089 3818 8095
TIME...MOT...LOC 2154Z 271DEG 38KT 3832 8136

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jan 1, 5:05 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
505 PM EST Sat Jan 1 2022

WVZ024-025-012230-
Logan WV-Mingo WV-
505 PM EST Sat Jan 1 2022

...A strong thunderstorm will impact portions of central Mingo and
southwestern Logan Counties through 530 PM EST...

At 504 PM EST, Doppler radar was tracking a strong thunderstorm over
Justell, or 8 miles northwest of Pikeville, moving east at 65 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williamson, Logan, Man, Delbarton, Chief Logan State, Holden, Mount
Gay-Shamrock, Red Jacket, Chattaroy, Mallory, Matewan, West Logan,
Mitchell Heights, Mount Gay, Verdunville, Chauncey, Myrtle, Switzer,
Pie and Bruno.

This includes Route 119 between mile markers 1 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3762 8216 3762 8218 3765 8218 3765 8219
      3763 8219 3763 8221 3766 8224 3766 8226
      3768 8228 3768 8230 3770 8230 3774 8233
      3776 8231 3776 8233 3778 8232 3778 8234
      3792 8198 3767 8179 3760 8216
TIME...MOT...LOC 2204Z 250DEG 56KT 3758 8262

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jan 1, 5:12 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
512 PM EST Sat Jan 1 2022

WVZ030-039-521-523-525-526-012245-
Northwest Randolph WV-Northwest Pocahontas WV-Northwest Webster WV-
Upshur WV-Lewis WV-Southeast Randolph WV-
512 PM EST Sat Jan 1 2022

...A strong thunderstorm will impact portions of northwestern
Randolph, south central Lewis, southern Upshur and northeastern
Webster Counties through 545 PM EST...

At 511 PM EST, Doppler radar was tracking a strong thunderstorm over
Holly River State Park, or 14 miles north of Webster Springs, moving
east at 70 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elkins, Mill Creek, Dailey, Holly River State Park, Beverly,
Womelsdorf (Coalton), Huttonsville, Alexander, Eden, Helvetia,
Pickens, Cleveland, Alton, Hacker Valley and Kanawha Head.

This includes Route 33 between mile markers 31 and 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3866 7976 3861 8023 3865 8025 3860 8028
      3858 8045 3871 8048 3874 8045 3877 8045
      3877 8044 3878 8046 3879 8046 3898 7984
TIME...MOT...LOC 2211Z 258DEG 59KT 3869 8035

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jan 1, 5:34 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Charleston WV
534 PM EST Sat Jan 1 2022

WVZ519-521>523-526-012300-
Southeast Webster WV-Northwest Pocahontas WV-Northwest Webster WV-
Northwest Nicholas WV-Southeast Randolph WV-
534 PM EST Sat Jan 1 2022

...A strong thunderstorm will impact portions of southwestern
Randolph, west central Pocahontas, northeastern Nicholas and Webster
Counties through 600 PM EST...

At 534 PM EST, Doppler radar was tracking a strong thunderstorm near
Birch River, or 12 miles northeast of Summersville, moving east at 60
mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Webster Springs, Addison (Webster Springs), Camden-On-gauley, Birch
River, Camden On Gauley, Craigsville, Cowen, Diana, Monterville,
Slaty Fork, Muddlety, Upper Glade, Waneta, Boggs, Calvin, Bergoo and
Erbacon.

This includes Route 19 between mile markers 46 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3831 8009 3833 8085 3853 8077 3852 8074
      3854 8071 3853 8065 3856 8062 3864 8009
      3835 8004
TIME...MOT...LOC 2234Z 255DEG 53KT 3843 8070

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

GW
Special weather statement, Jan 1, 6:11 PM EST, 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
611 PM EST Sat Jan 1 2022

VAZ004-WVZ024-025-033-034-012345-
Buchanan VA-Wyoming WV-McDowell WV-Logan WV-Mingo WV-
611 PM EST Sat Jan 1 2022

...A strong thunderstorm will impact portions of northwestern
Buchanan, northern McDowell, southeastern Mingo, south central Logan
and western Wyoming Counties through 645 PM EST...

At 610 PM EST, Doppler radar was tracking a strong thunderstorm near
Coleman, or 11 miles northeast of Breaks Interstate, moving east at
55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Welch, Pineville, Oceana, Hanover, R.d. Bailey Lake, Big Rock,
Gilbert Creek, Paw Paw, Gilbert, Davy, Iaeger, Clear Fork, Panther,
Coal Mountain, Kopperston, Hurley, Avondale, Wolf Pen and
Baileysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3732 8226 3733 8226 3754 8197 3755 8197
      3753 8201 3755 8204 3753 8205 3756 8208
      3756 8212 3755 8213 3756 8213 3777 8158
      3776 8157 3777 8156 3746 8142
TIME...MOT...LOC 2310Z 254DEG 48KT 3743 8218

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GW
Special weather statement, Jan 1, 6:23 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Charleston WV
623 PM EST Sat Jan 1 2022

VAZ003-004-012345-
Dickenson VA-Buchanan VA-
623 PM EST Sat Jan 1 2022

...A strong thunderstorm will impact portions of Dickenson and
western Buchanan Counties through 645 PM EST...

At 621 PM EST, Doppler radar was tracking a strong thunderstorm over
Adamson, or near Clintwood, moving east at 55 mph.

HAZARD...Winds in excess of 35 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clintwood, Grundy, Haysi, Breaks Interstate, John Flannagan Lake, Big
Rock, Clinchco, Vansant, McClure, Oakwood and Roseann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

&&

LAT...LON 3713 8255 3720 8256 3724 8245 3727 8235
      3728 8234 3728 8232 3730 8231 3739 8218
      3743 8204 3714 8193 3708 8251
TIME...MOT...LOC 2321Z 254DEG 47KT 3719 8256

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 flood. Local standard time, as filed.

Flood, Gallia

When
January 1, 6:30 PM EST to 9:30 PM EST
Where
Gallia County, 1.53 mi NE of Blowell to 1.37 mi E of Blowell
Cause
Heavy Rain
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.938, -82.263

State Route 554 became impassable at the intersection with State Route 160 due to flooding.

Flood, Lawrence

When
January 1, 6:40 PM EST to 9:40 PM EST
Where
Lawrence County, 0.39 mi NW of Wilgus to 0.86 mi SW of Wilgus
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
38.633, -82.456

State Route 141 was impassable between Township Road 134 and State Route 755 due to high water.

Flood, Vinton

When
January 1, 8:50 PM EST to 11:50 PM EST
Where
Vinton County, 0.97 mi NNW of Prattsville to 1.19 mi NW of Prattsville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
39.243, -82.386

Flooding occurred on State Route 278 South which led all lanes to be closed near the intersection with US Route 50 in the community of Prattsville.

Flood, Gallia

When
January 1, 8:50 PM EST to 11:50 PM EST
Where
Gallia County, 2.2 mi WSW of Fairfield to 2.5 mi W of Centenary
Cause
Heavy Rain
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.813, -82.315

All lanes along State Route 775 North from State Route 106 to State Route 141 were closed due to flooding.

Flood, Gallia

When
January 1, 8:50 PM EST to 11:50 PM EST
Where
Gallia County, 1.12 mi NNE of Blowell to 1.13 mi NNE of Blowell
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
38.935, -82.274

Flooding led all lanes of State Route 554 East to State Route 160 to be closed.

Flood, Gallia

When
January 1, 8:50 PM EST to 11:50 PM EST
Where
Gallia County, 1.1 mi SW of Cheshire to 0.98 mi WSW of Cheshire
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
38.939, -82.114

All lanes on State Route 554 East to State Route 7 were closed due to flooding.

Flood, Lawrence

When
January 1, 8:50 PM EST to 11:50 PM EST
Where
Lawrence County, 1.09 mi N of Proctorville to 1.11 mi NNW of Proctorville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
38.446, -82.379

All lanes of State Route 775 South were impassable due to flooding from State Route 141 to West Virginia Route 106.

Flood, Lawrence

When
January 1, 8:50 PM EST to 11:50 PM EST
Where
Lawrence County, 0.86 mi ENE of Royersville to 0.42 mi ESE of Royersville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
38.624, -82.655

All lanes of State Route 93 North were closed to Township Road 294 due to flooding.

Flood, Meigs

When
January 1, 8:50 PM EST to 11:50 PM EST
Where
Meigs County, 1.6 mi NW of Pomeroy to 1.77 mi NE of Bradbury
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.045, -82.052

All of the lanes on State Route 124 East were impassable to State Route 7 due to flooding.

Flood, Meigs

When
January 1, 8:50 PM EST to 11:50 PM EST
Where
Meigs County, 2.12 mi NW of Salem Center to 2.38 mi NW of Salem Center
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.072, -82.307

All lanes of State Route 124 East were impassable beyond North Mill Street due to flooding.

Flood, Meigs

When
January 1, 8:50 PM EST to 11:50 PM EST
Where
Meigs County, 0.97 mi NNE of Harrisonville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
39.134, -82.126

Flooding led all lanes on State Route 143 to be closed from New Lima Road to Wagner Lane.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, January 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 993321, 994065, 994069, 994072, 994083, 994119, 994131, 994132, 994133, 994134, 994135.